Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 30, 2019, 6:44 PM CDT for 13 counties in Missouri. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 30, 2019, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:01 PM CDT | HEAVY RAIN 3.5 | 3 Nw Kingsville, MO | |
| Apr 30, 7:35 PM CDT | FLASH FLOOD | 1 E Holden, MO | WATER COVERING HIGHWAY 58 HALF A MILE EAST OF HOLDEN. ROAD LIKELY TO BECOME IMPASSABLE. |
| Apr 30, 7:50 PM CDT | HEAVY RAIN 3.62 | 3 W Centerview, MO | UPDATED STORM TOTAL AS OF 750 PM. |
| Apr 30, 8:00 PM CDT | HEAVY RAIN 1.81 | Warrensburg, MO | RAINFALL SINCE 1 PM CDT. |
| Apr 30, 10:00 PM CDT | HEAVY RAIN 4.09 | 3 W Centerview, MO | UPDATED STORM TOTAL AS OF 10 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
694 WGUS53 KEAX 302344 FFWEAX MOC013-033-037-041-083-089-095-101-107-159-175-177-195-010345- /O.NEW.KEAX.FF.W.0009.190430T2344Z-190501T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Kansas City/Pleasant Hill MO 644 PM CDT Tue Apr 30 2019 The National Weather Service in Pleasant Hill has issued a * Flash Flood Warning for... Northwestern Henry County in west central Missouri... Northwestern Pettis County in central Missouri... Southeastern Carroll County in north central Missouri... Northwestern Howard County in central Missouri... East central Jackson County in west central Missouri... Johnson County in west central Missouri... Chariton County in north central Missouri... Southeastern Cass County in west central Missouri... Northern Randolph County in north central Missouri... Northeastern Bates County in west central Missouri... Eastern Ray County in west central Missouri... Saline County in central Missouri... Lafayette County in west central Missouri... * Until 1045 PM CDT. * At 643 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Warrensburg, Marshall, Oak Grove, Odessa, Higginsville, Carrollton, Knob Noster, Concordia, Holden, Slater, Salisbury, Huntsville, Sweet Springs, Brunswick, Waverly, Keytesville, Corder, Alma, Creighton and Chilhowee. Additional rainfall amounts of one to two inches are possible in the warned area. This includes Interstate 70 in Missouri between mile markers 31 and 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3841 9410 3899 9412 3962 9317 3960 9230 $$ PP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 6:39 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 30, 6:39 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Tue Apr 30 2019
.Discussion...
Issued at 319 PM CDT TUE APR 30 2019
Main concern for today is potential for heavy rain and flash
flooding with some remaining potential for severe weather.
For the rest of this afternoon and early this evening, the area
remains north of the warm front. That front seems to extend from
northeastern OK to the vicinity of Joplin, east-northeastward into
the St. Louis area. Persistent showers/storms north of the warm
front through central KS and along I-70 has helped reinforce cold
air and prevented the front from lifting further north. Convection
allowing models remain in decent agreement with the timing of a line
of storms that are currently moving into south central KS. Models
develop this into a line that looks to move into the are in the 23Z-
03Z time frame. Forecast soundings show some increase in instability
ahead of the line, though still only ranging from several hundred
J/kg to about 1400 J/kg in a north to south gradient. Deep layer
shear looks fairly weak. But 0-1 km and 0-3 km shear is stronger so
some gusty winds look possible. The bigger issue is the high
precipitable water values. PW values at 00Z tonight range from
around 1.5" to 1.75". Additionally, based on satellite layered
precipitable water, there is ample moisture in the low to middle
levels with decent moisture showing up in the upper levels too. With
this high moisture content in the atmosphere, it looks like as any
line of storms moves into the area, they produce very heavy
rainfall. Rain amounts from early this afternoon, in addition to the
storms moving through this evening and tomorrow, we may see another
1 to 2.5 inches on top of the rainfall observed overnight. Given the
ongoing threat for flash flooding, the flash flood watch will be
allowed to continue as is through Thursday morning.
For Wednesday into Thursday, models show the front in the southern
portions of the forecast area. Much stronger instability builds as a
result. We may be capped in the southern part of the forecast area
until late in the afternoon. Both the NAM and the GFS weaken the cap
late in the afternoon with convection developing as a result. The
monkey wrench here is how the ongoing convection may interfere with
the pattern the models are showing. More widespread/persistent
convection would limit severe potential. But if there some drying
out and/or clearing, new convection could be more widespread. So
we'll have to wait and see how things evolve.
By Thursday, it looks like the front will be well south of the area.
So the chances for precipitation should be limited to our far south.
Cooler temperatures should preclude any threat of severe weather.
For the remainder of the forecast, there will be spotty
shower/thunderstorm chances. As of now, the threat of anything
severe looks low. Temperatures look below normal Thursday and
Friday, with highs in the 60s. For the weekend into next week, highs
look closer to normal with temperatures in 70s.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 639 PM CDT TUE APR 30 2019
Rain and embedded thunderstorms continue to affect the state line
terminals this evening, with this activity expected to last into
the evening hours. Expect rain to end late tonight, but we may
end up with low CIGs early in the morning as a result. Otherwise,
left VCSH in at the end of the period as a hint at more storms
moving in Wednesday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ025-057-060-
103>105.
MO...Flash Flood Watch through Thursday morning for MOZ008-013>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CutterHazardous weather outlook, Apr 30, 4:09 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 409 AM CDT Tue Apr 30 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 409 AM CDT Tue Apr 30 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to locally heavy rains are expected across the region this morning, and again later this afternoon. New rainfall accumulations of 1 to 3 inches will be possible through tonight under the heaviest activity. These rains will lead to an increasing flash flood threat across the region. Severe storms are also possible Tuesday afternoon, with large hail, damaging winds, and isolated tornadoes all being possible. The most likely locations for severe weather will be along and south of the Route 50 corridor. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will remain possible Wednesday and Wednesday night. The main threats will be continued heavy rain chances along with isolated strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 30, 5:06 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 4 SSW RAYTOWN 38.95N 94.51W
04/30/2019 JACKSON MO PUBLIC
STORM/SEWER SYSTEM OVERFLOWING WITH SOME
PONDING ON THE ROADS. REPORT VIA SOCIAL
MEDIA.
&&
MMSLocal storm report, Apr 30, 5:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN RAYMORE 38.80N 94.45W
04/30/2019 M3.20 INCH CASS MO PUBLIC
&&
MMSLocal storm report, Apr 30, 5:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 M2.72 INCH JOHNSON MO NWS EMPLOYEE
STORM TOTAL AS OF 545 PM.
&&
PPLocal storm report, Apr 30, 6:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN 2 NE LEE'S SUMMIT 38.94N 94.36W
04/30/2019 M3.39 INCH JACKSON MO COCORAHS
0.65 INCHES OF RAIN IN THE LAST HOUR.
&&
MMSLocal storm report, Apr 30, 6:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HEAVY RAIN LOUISBURG 38.62N 94.68W
04/30/2019 M4.21 INCH MIAMI KS PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MMSLocal storm report, Apr 30, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN GRANDVIEW 38.89N 94.53W
04/30/2019 M4.25 INCH JACKSON MO TRAINED SPOTTER
UPDATE TO PREVIOUS HEAVY RAIN REPORT FROM
GRANDVIEW TO ACCOUNT FOR ADDITIONAL
ACCUMULATION.
&&
MMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:50 PM CDT | River Flood Warning | EAX | Ray | 65 hr |
| Apr 29, 9:00 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Bates | 11 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Carroll | 4 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 29, 9:19 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 5 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 4 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 6 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 18 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Cooper, Howard | 18 days |
| Apr 30, 1:27 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| Apr 30, 1:40 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 35 min |
| Apr 30, 7:50 AM CDT | Areal Flood Advisory | EAX | Bates, Carroll, Cass, Henry, Jackson, Johnson and 2 more | 3 hr |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Howard | 36 hr |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Cooper | 56 hr |
| Apr 30, 10:44 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 9 hr |
| Apr 30, 1:26 PM CDT | River Flood Warning | EAX | Clay, Ray | 7 hr |
| Apr 30, 2:45 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Macon, Pettis and 2 more | 6 hr |
| Apr 30, 3:50 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 7 hr |
| Apr 30, 4:15 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Apr 30, 4:24 PM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Apr 30, 5:37 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson, Johnson, Lafayette | 7 hr |
| Apr 30, 6:56 PM CDT | Special Weather Statement | EAX | Bates | 19 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.